This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I am 52 y/o and very concerned with my PSA level. In the past year my PSA has risen from 4 to 6.5 to 9.6 and now 14.4 (lots of white blood cells in urinalysis). During that time I have had a standard rectum biopsy, MRI (lymph nodes and bones clear), transperennial needle biopsy and all were negative. I have a history of prostatitus and BPH. My Urologist has me taking a antibiotic for 7 days and retesting PSA and urine in one week to see if the PSA levels decrease. She suspects a bout of prostatitus. I have been taking 2ea 0.4 mg capsules each day for about 6 months.
I'm beside myself over this. With all of the testing in the last year what is the liklihood I have cancer and it hasn't been found. Can PSA level increases like this be a result of my prostatitus and BPH?
Yes. An increase in PSA levels does not necessarily mean an underlying prostate CA. An enlarged prostate would also lead to elevation in prostate level.
"An enlarged prostate often produces more PSA, creating higher blood levels of the protein. This may also occur when infection damages the prostate lining and allows more than normal amounts of PSA to be released. A urinary tract disorder can also raise PSA levels."
An elevated PSA suggests that you be further worked up which I believe has been done in your case. Let us wait for the PSA results post medical therapy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.